Arizona, 2005

Hail in Arizona, July 28, 2005

July 28, 2005 · NWS VEF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 28, 10:25 AM MST, 4 hours 6 minutes earlier.

Area forecast discussion, Jul 28, 10:25 AM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
ISSUED BY NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1025 AM PDT THU JUL 28 2005

.SYNOPSIS...AN AREA OF HIGH PRESSURE OVER SOUTHERN NEVADA WILL SHIFT
EAST TOWARD THE FOUR CORNERS REGION TODAY AND REMAIN THERE OVER THE
WEEKEND. MONSOON MOISTURE STILL OVER THE MOJAVE DESERT WILL RETURN
QUICKLY TO THE SOUTHERN GREAT BASIN THIS AFTERNOON. ADDITIONAL
MOISTURE WILL MOVE INTO THE AREA OVER THE WEEKEND BRINGING AN
INCREASE IN THUNDERSTORM COVERAGE.
&&

.UPDATE...PACKAGE LOOKS TO BE IN GOOD SHAPE. DO HAVE SOME
CONCERNS...PARTICULARLY WITH THE INCREASE IN PWS WE ARE SEEING
ACROSS SOUTHERN AND WESTERN CWA...CLARK...INYO...SAN BERNARDINO AND
SOUTHERN MOHAVE COUNTIES. PW AT MCCARRAN HAS RISEN FROM 0.6 INCHES
LAST EVENING TO 1.3 INCHES THIS MORNING. MODELS HAVE SIGNIFICANTLY
UNDERDONE THIS MOISTURE. ADDITIONALLY...WEAK SHORTWAVE IS MOVING
INTO THE SOUTHWEST CALIFORNIA COAST AND WILL PUSH ACROSS INYO COUNTY
DURING THE AFTERNOON. THIS WILL POTENTIALLY ENHANCE DYANMICS...AND
CONVECTION...PARTICULARLY OVER THE HIGHER TERRAIN OF INYO COUNTY.

.PREV DISCUSSION...HIGH CENTER WORKING EAST THIS MORNING AND
FORECAST TO BE NEAR THE 4-CORNERS REGION THIS AFTERNOON. THIS WILL
ALLOW LOW LEVEL MOISTURE TO WORK BACK INTO THE AREA TODAY. DEW
POINTS HAVE BEEN HOLDING STEADY IN THE LOW TO MID 50S ACROSS THE FAR
SOUTHERN CWA WITH MID 40S FROM VEGAS NORTHWARD. MODELS ALSO SHOWING
MUCH BETTER INSTABILITY OVER YESTERDAY AND WITH THE HIGH CENTER
SHIFTING EAST...WE SHOULD SEE BETTER LAPSE RATES. AM LOOKING FOR
BETTER THUNDERSTORM COVERAGE TODAY WITH SCATTERED ACROSS THE SOUTH
AND ISOLATED OVER THE NORTH. LOOKING FOR THUNDERSTORMS TO BE MORE
TERRAIN BASED TODAY...BUT WITH ADDITIONAL MOISTURE EXPECTED
FRIDAY...THUNDERSTORM COVERAGE SHOULD INCREASE. WILL ALSO KEEP
THUNDERSTORMS GOING OVERNIGHT THE NEXT COUPLE OF DAYS DUE TO THE
INSTABILITY AND LIKELIHOOD OF INTERSECTING OUTFLOW BOUNDARIES. &&

.LONG TERM...RIDGE TO REMAIN CENTERED IN OR AROUND THE FOUR CORNERS
AREA THROUGH THE LONG TERM WITH FAIRLY WEAK...GENERALLY SOUTH TO
SOUTHWEST FLOW...ALOFT ACROSS THE CWA. FLOW ALOFT TO CONTINUE TO BE
CONDUCIVE TO BRINING MOISTURE INTO THE CWA WHILE WEAK FLOW ALOFT TO
ALLOW FOR SLOW MOVEMENT OF ANY MOISTURE OVER THE AREA. THUS OVERALL
PATTERN OF ISOLATED/SCATTERED AFTERNOON/EVENING THUNDERSTORMS LOOKS
TO BE THE BEST BET THROUGH THE PERIOD. DAY BY DAY FINE TUNING DURING
THE SHORT TERM PERIOD WILL NEED TO BE DONE AS ANY MAJOR GULF SURGE
OR EASTERLY WAVES WILL NEED TO BE MONITORED. WITH MOISTURE OVER THE
AREA...DAYTIME TEMPS LIKELY TO BE A LITTLE BELOW NORMAL THROUGH THE
PERIOD.
&&

.AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS.
THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE THIS AFTERNOON AND
EVENING WITH ISOLATED ACTIVITY AFTER 19Z ACROSS ALL ROUTE CORRIDORS.
OUTFLOW BOUNDARIES MAY CAUSE PROBLEMS AT KLAS AND WILL NEED TO
MONITOR DURING THE AFTERNOON/EVENING HOURS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

CZYZYK/GORELOW/JENSEN
Hazardous weather outlook, Jul 28, 6:18 AM MST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
618 AM PDT THU JUL 28 2005

AZZ001>003-036-CAZ026>029-NVZ014>022-291400-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
618 AM PDT THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.

.TODAY...THURSDAY.

ISOLATED THUNDERSTORMS ARE EXPECTED OVER AREA THIS AFTERNOON AND
EVENING. ALTHOUGH HAZARDOUS WEATHER IS NOT ANTICIPATED...BRIEF HEAVY
RAIN AND GUSTY WINDS MAY OCCUR WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MOISTURE OVER THE AREA WILL CONTINUE TO ALLOW ISOLATED TO
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE AREA THROUGH
THE PERIOD WITH SOME THUNDERSTORM ACTIVITY CONTINUING THROUGH THE
NIGHT.  OVERALL HAZARDOUS WEATHER IS NOT ANTICIPATED WITH THESE
STORMS...BUT BRIEF HEAVY RAIN AND STRONG GUSTY WINDS MAY CREATE
ISOLATED HAZARDOUS CONDITIONS THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Las Vegas radar (KESX), 94 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Mohave

When
July 28, 2:31 PM MST
Where
Mohave County, Kingman
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.200, -114.050

Dime size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458416.